Japanese Journal of Oral and Maxillofacial Surgery
Online ISSN : 2186-1579
Print ISSN : 0021-5163
ISSN-L : 0021-5163
A case of multipule myeloma with initial symptoms of tongue amyloidosis caused by AA protein
Makoto SAKOHChitose MURATANaoyuki SATOTakeshi HITOSUGIYukiko MOTOHASHIHirofumi MURASE
Author information
JOURNALS FREE ACCESS

2004 Volume 50 Issue 10 Pages 616-619

Details
Abstract

Multiple myeloma is a disease characterized by the proliferation of tumorigenically transformed plasma cells in bone marrow. It is associated with various symptoms. We describe a patient who was given a diagnosis of multiple myeloma based on the results of systemic tests and showed rapid progression of disease.
The patient was a 65-year-old woman. In September 1999, she noticed that a second molar was mobile and contacted the tongue. Because an ulcer developed in the same area, the patient visited our department for the first time on October, and the tooth was extracted. After extraction, the patient's progress was initially favorable. However, starting about November, swelling and hardening were observed in the anterior third of the tongue. With a suspected diagnosis of glossitis, antibiotic administration was started, but lingual hardening increased, swallowing and feeding problems worsened, and body weight decreased. Consequently, the patient was admitted on December.Tubal feeding was immediately started, and systemic tests were conducted because amyloidosis was suspected. MRI findings did not indicate a tongue neoplasm, and histopathological analysis revealed amyloidosis AA protein. M protein (Bence-Jones kappa type) was detected in serum and urine. Because multiple myeloma was suspected, whole-body plain X-ray imaging was performed, and systemic punched-out lesions were confirmed. On December M, the patient underwent bone marrow aspiration of the sternum and kidney biopsy, and multiple myeloma was diagnosed. On December, VAD therapy was initiated. The patient had a high fever and circulatory failure 8 days after the start of chemotherapy and died 2 days later.

Information related to the author
© Japanese Society of Oral and Maxillofacial Surgeons
Previous article Next article
feedback
Top